[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Prednisone!!!!!!!!!



Yes, my son (4 y/o) was on prednisone for an allergic reaction last year
- his blood glucose was very high for several weeks - then he was taken
off of it too quickly which resulted in him having severe pain in his
joints (couldn't even stand on his legs). He went back on prednisone and
we had to wean him off of it.  he required almost twice as much insulin
as he normally gets.  The whole thing lasted about 5 weeks!!

email @ redacted wrote:
> 
> In a message dated 9/16/00 5:00:21 PM US Eastern Standard Time,
> email @ redacted writes:
> 
> << I had an asthma attack with an infection due to allergies etc.  Was
>  given two horrible injections of antibodies and 80mgs of Prednisone.
>  Can now breath and function but my blood glucose is way out of
>  control.
>  Has anyone had any experience with having this huge increase of blood
>  levels? >>
> 
> Hi Lurline
> 
> Yuck! I'll bet you *do* feel miserable! I've not had oral steroids, but have
> had injections and, yes, they cause your BGs to soar into the stratosphere. I
> remember one time that eating a sugar-free Popsickle would zip mine up about
> 50 points.
> 
> What's happening is that steroids cause insulin resistance. So, yes, you will
> have to up those dosages a mighty amount. The effects have lasted about one
> week for me when I've had a "lidocaine slush."
> 
> Jan and Elvis
> ----------------------------------------------------------
> for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
> send a DONATION http://www.Insulin-Pumpers.org/donate.shtml

----------------------------------------------------------
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml